MAUDE Adverse Event Report: EXACTECH, INC. EXACTECH; TRULIANT PIN PULLER SYRINGE STYLE

EXACTECH, INC. EXACTECH; TRULIANT PIN PULLER SYRINGE STYLE
Catalog Number 02-029-90-4100
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 12/10/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Pending evaluation.
 
Event or Problem Description
As reported, during an initial tka procedure on a male patient, during use of the truliant tibia pin puller to insert headed pins into the trial tibia tray the pa noticed that one of the prongs on the pin puller was broken off.The broken piece of the pin puller was found and contained.There were no pieces left in the patient.A second tibia prep pan was opened to the field to obtain a new pin puller to remove the pins from the bone.The broken pin puller is being returned.The prong of the pin puller fell onto the tibia trial and the pa was able to grab it, and contain it on the back table.The patient left the or stable.The staff took a couple of minutes to look for the broken piece of the prong while waiting for me to grab a new tibia prep pan to get a new pin puller for removal of pins.
 
Additional Manufacturer Narrative
Section h10: (h3) the evaluation of the of the reported event of the broken truliant pin puller was likely the result of: 1) the breakage area of the component being relatively thin which does not offer great safety margin when the instrument is subject to off-axis loading.2) off-axis loading when the user applies a bending moment to the device during pin driving/pulling.No information provided in the following section(s): a2, a4, a5, b6, b7, the following section(s) have additional info: d10, g4, g7, h1, h2, h3, and h7.

Brand Name
EXACTECH
Common Device Name
TRULIANT PIN PULLER SYRINGE STYLE
Manufacturer (Section D)
EXACTECH, INC.
2320 nw 66 court
gainesville FL 32653
MDR Report Key11061039
Report Number1038671-2020-00664
Device Sequence Number1265501
Product Code LXH
UDI-Device Identifier10885862585882
UDI-Public10885862585882
Combination Product (Y/N)N
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 01/12/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue Number02-029-90-4100
Device Lot Number105612050
Was Device Available for Evaluation? Yes
Initial Date Received by Manufacturer 12/11/2020
Supplement Date Received by Manufacturer01/08/2021
Initial Report FDA Received Date12/22/2020
Supplement Report FDA Received Date01/12/2021
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;